Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 6:40 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2022, 6:40 PM CDT (23:40 UTC)
- Expired
- Nov 4, 2022, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 4, 1:02 PM CDT | Tornado Watch | SPC | 7 hr |
| Nov 4, 5:36 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WFUS54 KSHV 042340
TORSHV
TXC423-459-499-050015-
/O.NEW.KSHV.TO.W.0060.221104T2340Z-221105T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
640 PM CDT Fri Nov 4 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern Smith County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
Upshur County in northeastern Texas...
* Until 715 PM CDT.
* At 640 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Big Sandy, or 11 miles west of Gladewater, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Gladewater, Gilmer, Big Sandy, Hawkins, East Mountain, Diana,
Rosewood, West Mountain, Winona, Union Grove, Midway, Red Springs,
Bettie and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3242 9516 3254 9532 3289 9497 3271 9473
TIME...MOT...LOC 2340Z 221DEG 38KT 3255 9514
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
191 follow-up statement
215
WWUS54 KSHV 042353
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
653 PM CDT Fri Nov 4 2022
TXC423-499-050002-
/O.CAN.KSHV.TO.W.0060.000000T0000Z-221105T0015Z/
Smith TX-Wood TX-
653 PM CDT Fri Nov 4 2022
...THE TORNADO WARNING FOR NORTHEASTERN SMITH AND SOUTHEASTERN WOOD
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.
LAT...LON 3255 9505 3262 9515 3289 9497 3271 9473
TIME...MOT...LOC 2352Z 221DEG 38KT 3265 9504
$$
TXC459-050015-
/O.CON.KSHV.TO.W.0060.000000T0000Z-221105T0015Z/
Upshur TX-
653 PM CDT Fri Nov 4 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR CENTRAL
UPSHUR COUNTY...
At 652 PM CDT, a confirmed tornado was located near Big Sandy, or 7
miles southwest of Gilmer, moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Gilmer, Big Sandy, West Mountain, Diana, Midway, Bettie and
Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3255 9505 3262 9515 3289 9497 3271 9473
TIME...MOT...LOC 2352Z 221DEG 38KT 3265 9504
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 6:14 PM CDT, 26 minutes earlier.
Area forecast discussion, Nov 4, 6:14 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 614 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (This evening through Saturday Night) Issued at 209 PM CDT Fri Nov 4 2022 Thunderstorm development is currently underway across portions of the Fort Worth metroplex, with further development still expect to the east of that. This eventual line of thunderstorms is still expected to start trekking east across the region, with activity ongoing to start the short-term. By 03z, the line should be effecting portions of NW Louisiana and SW Arkansas, with the threat for severe weather remaining for a few hours beyond this. At this point in the life cycle of the QLCS, the primary severe threats should be shifting towards damaging winds, with an embedded QLCS tornado threat as well. The threat for severe weather should exit the region with the line around 5-6am, with a slight decrease in threat overall as instability decreases overnight. As the front pushes through the area, temperatures will begin to fall overnight. Given the cold air advection, lows will range from the low-40s north, to upper 50s south. The cold front also looks to quickly rebound, influencing highs tomorrow with mid-60s north, and low to mid-70s south. As the skies clear into tomorrow night and winds decouple, temperatures should drop into the low to upper-40s. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 209 PM CDT Fri Nov 4 2022 Beginning Sunday, the cold front which is expected to bring severe weather this evening and overnight will be to our SE but begin a gradual northward retreat back across the region through the day on Sunday. In the process, warm air advection showers will be possible late Sunday through Monday as the warm front eventually lifts back north of the region. Although thunderstorms are unlikely, we cannot rule out a few isolated storms in addition to the scattered showers on Monday as daytime heating may provide just enough instability for slightly deeper convection. Otherwise, the general theme for much of next week will be the above normal temperatures through Thursday as upper-level ridging builds across the Lower/Mid MS Valley. By Wednesday and especially Thursday, the upper-level ridge will migrate NE into the Tennessee/Ohio Valleys and eventually the Mid Atlantic by the end of the week. This will allow for the next major trough and cold front to spill out of the Rockies eastward into the Plains and central CONUS with another chance for convection by late Thursday into Friday. This cold front is also expected to usher in a noticeably cooler air mass as post-frontal temperatures on Friday are only expected to reach into the 60s to lower 70s for afternoon highs. Lows on Friday night will fall into the upper 30s north to lower and mid 40s south as high pressure builds into the region for next weekend. /19/ && .AVIATION... (00Z TAFS) Issued at 603 PM CDT Fri Nov 4 2022 For the 05/00Z TAFs, active weather will result in deteriorating flight conditions through the next several hours as a line of powerful storms progresses from west to east, bringing heavy precipitation, with drops into LIFR VIS and CIGS likely. Gusty winds continue ahead of and within the main line of storms, with LLWs potentially posing a concern for smaller craft. Conditions will quickly clear behind the line from west to east as soon as 05/06Z across northern and western airspace. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 52 68 50 / 50 100 0 0 MLU 85 58 71 50 / 10 100 10 0 DEQ 78 44 65 42 / 90 100 0 0 TXK 80 49 65 48 / 70 100 0 0 ELD 81 50 68 44 / 40 100 0 0 TYR 82 48 64 51 / 90 80 0 0 GGG 83 48 66 48 / 80 90 0 0 LFK 85 51 71 50 / 70 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....15 AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 AM CDT Fri Nov 4 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051345- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 844 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are likely to begin affecting the region late this afternoon and continue through the evening and overnight hours. This threat will occur along a frontal boundary that will shift east across the region with very warm and unstable air ahead of the front along with increasing shear. Damaging winds, hail, and tornadoes will all be possible. A few particularly strong and significant tornadoes cannot be ruled out, especially across the western half of the region to include Southeast Oklahoma, East Texas and the adjacent areas of Southwest Arkansas and Northwest Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon through the overnight hours. 19
In the hours before
Local storm report, Nov 4, 6:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI NOV 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 9255 BATTIEST PICKEN RD 34.40N 94.99W
11/04/2022 MCCURTAIN OK LAW ENFORCEMENT
*** 1 INJ ***
MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE
DESTROYED.
&&
RKThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:52 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 38 min |
| Nov 4, 5:53 PM CDT | Tornado Warning | SHV | Red River | 52 min |
| Nov 4, 6:01 PM CDT | Tornado Warning | SHV | Wood | 44 min |
| Nov 4, 6:22 PM CDT | Tornado Warning | SHV | Camp, Morris, Titus, Upshur | 38 min |
| Nov 4, 6:25 PM CDT | Tornado Warning | SHV | Smith | 35 min |
| Nov 4, 6:36 PM CDT | Tornado Warning | SHV | Red River | 39 min |
| Nov 4, 6:51 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris, Titus | 39 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.